Pennsylvania, 2013Flash Flooding and Hail in Pennsylvania, September 11, 2013
September 11, 2013 · NWS CTP · 17 events in 8 counties and zones
Significant instability combined with modest lapse rates and abundant deep-layer moisture (PW) produced numerous thunderstorm clusters with locally heavy rain during the afternoon and evening hours across central PA. Although vertical wind shear profiles were not particularly strong, strong destabilization lead to robust updrafts which produced marginally severe hail and damaging winds/wet…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Significant instability combined with modest lapse rates and abundant deep-layer moisture (PW) produced numerous thunderstorm clusters with locally heavy rain during the afternoon and evening hours across central PA. Although vertical wind shear profiles were not particularly strong, strong destabilization lead to robust updrafts which produced marginally severe hail and damaging winds/wet microbursts. Localized flash flooding occurred in Potter and McKean Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 11, 12:15 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 11, 12:15 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
115 PM EDT WED SEP 11 2013
.SYNOPSIS...
AN UNSEASONABLY HOT AND HUMID AIR MASS WILL BE DISPLACED WHEN A
COLD FRONT ARRIVES ON THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL OCCUR THROUGH LATE THURSDAY AFTERNOON. THE
FRONT WILL BRING ANOTHER TASTE OF FALL WITH BELOW NORMAL
TEMPERATURES EXPECTED FROM FRIDAY INTO THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
1 PM UPDATE...
HAVE UPDATED FORECAST FOR WW520. WHILE HEATING HAS GROWN THE CAPES
TO PREV EXPECTED LEVELS...THE WIDESPREAD NATURE OF THE CONVECTION
IS THUS FAR WEAK...AND MAY STAY WEAK AS THE CELLS MAY SUFFICIENTLY
COOL OFF THE AREA BEFORE MUCH SVR THREAT DEVELOPS. BUT THE WATCH
IS FOR THE POTENTIAL...AND SOME POTENTIAL FOR ISOLATED WIND GUSTS
>50KTS DOES EXIST IN THE SW/CENTRAL COS. BUT THREAT GREATER IN THE
NORTH LATER THIS AFTN WITH SOME SHEAR FINALLY EDGING IN.
PREV...
HAZY AND UNCOMFORTABLE AIR WITH 78F DEWPOINT AT KLNS AND
WIDESPREAD L70 DEWPOINTS ELSEWHERE. THE TEMPS ARE GETTING NEAR THE
CONVECTIVE TEMP...AND CU ALREADY GROWING VERY TALL OVER THE
LAURELS. CAPES CRAZY HIGH PER LATEST RUC AND VERIFYING EARLIER
FCSTS. SO THE GOING FCST HAS BEEN HELD INTACT SAVE FOR A BUMP IN
THE POPS FOR THE HIGHER ELEVATIONS WHERE CONFIDENCE HAS INCREASED.
TWEAK OR TWO TO SKY COVER AS WELL. ONE BLIP ON PPI OVER INDIANA CO
IS LIKELY JUST THE FIRST OF THE SCT SHRA TO DEVELOP SHORTLY. EARLY
CONVECTION ALONG THE ALLEGHENIES SIMILARLY FCST TO DO THE SPLIT TO
THE EAST AND NORTH AND MAY AVOID MY CRISPY BROWN LAWN.
DESPITE PWATS NEAR 2 INCHES...WIND PROFILE LENDS ITSELF TO STORM
MOTION STEADY BUT SLOW TO THE NORTHEAST. THUS...NO TRAINING
EXPECTED AND SHOWERS SHOULD BE BRIEF.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE GUIDANCE IS DEPICTING AN INTERESTING MESOSCALE SET-
UP...SHOWING THE BULK OF CONVECTIVE PCPN FOCUSED ALONG THE
ALLEGHENIES...WHERE IT APPEARS COOLER MID-LVL TEMPS AND TERRAIN-
INDUCE LIFT MAY OFFSET SFC MESO RIDGING. THE HIGHER INSTABILITY
AND STEEPER LAPSE RATES ARE FCST E OF THE MTNS ALONG A PRE-
FRONTAL/LEE TROUGH AXIS CENTERED NEAR/ALONG THE SUSQ RIVER.
HOWEVER..700MB TEMPS SHOULD BE SLIGHTLY WARMER TO THE EAST WHICH
MAY ACT TO "CAP" THINGS OFF. FWIW...THE LATEST COSPA (HRRR+RAP)
DATA FAVORS THE ERN SLOPES OF THE ALLEGHENIES CLOSER TO THE LEE-
TROF AXIS. THE SWODY1 HAS NRN PA IN THE SLGT RISK...WHICH IS
LOCATED ON THE SRN EDGE OF THE BETTER WLY DEEP LYR SHEAR LOCATED
ACRS NY AND NEW ENGLAND. GIVEN LOW CONFIDENCE IN THE MESO
DETAILS...WENT WITH A BROAD-BRUSHED APPROACH WITH POPS AND WILL
ALLOW THE DAYSHIFT TO REFINE BASED ON RADAR TRENDS. IT WILL BE
ANOTHER HAZY HOT AND HUMID LATE-SUMMER DAY WITH MAXES IN THE
85-90F RANGE OR +10-15 DEGREES ABOVE EARLY SEPT. NORMALS. SOME
LOCATIONS COULD APPROACH/EXCEED DAILY RECORD HIGHS.
THERE SHOULD BE A LULL IN CONVECTIVE ACTIVITY AFTER DARK AS THE
BLYR COOLS/DESTABILIZES. FOCUS WILL SHIFT TO APPROACHING COLD FRONT
PUSHING SEWD ACRS THE LOWER GREAT LAKES...WITH THE HIGHEST POPS
OVER THE NW MTNS LATE TONIGHT INTO EARLY THU. IT WILL BE ANOTHER
MUGGY OVERNIGHT AND EARLY MORNING WITH LOWS 65-70F AND PATCHY
FOG/HAZE.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPPER RIDGING AND CONTINUING PRESENCE OF SURFACE HIGH PRESSURE
FROM CANADA WILL KEEP PENNSYLVANIA MAINLY DRY THROUGH THE LONG
TERM PERIOD. DEEP UPPER TROF OVER THE CENTRAL AND EASTERN GREAT
LAKES TO START THE PERIOD WILL LIFT OUT INTO NEW ENGLAND FRIDAY
AND SATURDAY...ALLOWING UPPER HEIGHTS TO BECOME MORE ZONAL
THROUGH THE REMAINDER OF PERIOD.
AT THE SURFACE...A COLD FRONT SHOULD BE EXITING TO THE EAST AT THE
START OF THE PERIOD ON FRIDAY...WITH THE FIRST LARGE SFC
ANTICYCLONE BUILDING IN THROUGH THE WEEKEND.
A WEAK SHORTWAVE IS PROGGED TO DROP THROUGH THE UPPER FLOW SOMETIME
MONDAY BRINGING ANOTHER FRONT. THE WEAKNESS OF THE SYSTEM AND THE
DRYNESS OF THE AIR IN PLACE BRINGING INTO QUESTION HOW MUCH PCPN MAY
ACCOMPANY THE FRONT...SO KEPT MINIMAL POPS ATTM. THE SECOND
ANTICYCLONE FOLLOWS TUE INTO WEDNESDAY FOR YET MORE DRY WEATHER.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED TSTORMS ALREADY POPPING UP IN THE SW...AND WILL CONTINUE
INTO THE EVENING. STABILIZATION SHOOULD OCCUR IN THE COLD POOL
OVER SWRN TERMINALS AFTER 21Z. GUSTY WINDS WILL BE POSSIBLE IN THE
DOWNDRAFTS OF ANY CELL. CIGS AND VSBYS MAY DIP TO IFR IF ONE OF
THESE SCT SHRA MOVES OVERHEAD.
LLVL MSTR WILL REMAIN VERY HIGH OVERNIGHT AND LKLY RESULT SOME
MVFR VISBYS. THE FOCUS WILL SHIFT TO A WELL-DEFINED COLD FRONT
PUSHING SEWD FROM THE LWR LKS. EXPECT THIS BOUNDARY TO BE
CONVECTIVELY ACTIVE AS IT CROSSES THE AIRSPACE ON THURSDAY...WITH
THE POTENTIAL FOR STG TO SVR TSTORMS.
STRONG COLD FRONTAL PASSAGE DURING MID-DAY THU WILL CREATE
WIDESPREAD STORMS...WITH MVFR VSBYS/CIGS LIKELY...GENERALLY
BETWEEN 15-18Z IN THE NW AND ENDING AROUND 00Z IN THE SE. COLD AIR
ALOFT UNDER A TROUGH MOVING STEADILY W-E MAY ALLOW SCT SHRA IN
THE WRN HIGHLANDS ON FRIDAY AFTN. OTHERWISE...OUTSIDE THE NORMAL
MORNING FOG...VFR IS EXPECTED FOR FRI.
OUTLOOK...
SAT-SUN...VFR. NO SIG WX.
MON...CFROPA POSS...MAINLY VFR WITH GUSTY WINDS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...STEINBUGL
NEAR TERM...DANGELO
SHORT TERM...STEINBUGL
LONG TERM...DEVOIR/GARTNER
AVIATION...DANGELO/STEINBUGL
Hazardous weather outlook, Sep 11, 11:44 AM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1244 PM EDT WED SEP 11 2013
PAZ004>006-010>012-017>019-024>027-033-034-037-041-042-045-046-
049>053-121645-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
1244 PM EDT WED SEP 11 2013
...SEVERE THUNDERSTORM WATCH 520 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE AND PUSH
EASTWARD TOMORROW AS A STRONG COLD FRONT CROSSES THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
PAZ028-035-036-056>059-063>066-121645-
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1244 PM EDT WED SEP 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH SCATTERED
THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS THE COLD FRONT
ADVANCES EASTWARD TOMORROW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Sep 11, 12:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
119 PM EDT WED SEP 11 2013
PAZ011-012-017-111815-
CAMERON PA-CLEARFIELD PA-NORTHERN CLINTON PA-
119 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLEARFIELD...
SOUTHERN CAMERON AND WEST CENTRAL CLINTON COUNTIES...
AT 117 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES NORTH OF LECONTES
MILLS...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT KEATING.
THIS WILL IMPACT STATE ROAD 120.
LAT...LON 4144 7809 4125 7790 4122 7794 4121 7794
4121 7796 4118 7797 4117 7798 4110 7824
4117 7830 4125 7823
FORECASTER: CERUSpecial weather statement, Sep 11, 12:47 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
147 PM EDT WED SEP 11 2013
PAZ018-019-111815-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
147 PM EDT WED SEP 11 2013
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CENTRE COUNTY...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF WESTERN CENTRE
COUNTY AT 145 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... PENNSYLVANIA STATE
UNIVERSITY...GRAYS WOODS...AND TOFTREES.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 145 AND 164...I-99 BETWEEN MILE MARKERS 60
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26.
LAT...LON 4112 7782 4091 7760 4072 7801 4086 7816
FORECASTER: TYBURSKI
Special weather statement, Sep 11, 1:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT WED SEP 11 2013
PAZ019-111900-
SOUTHERN CENTRE PA-
212 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRE COUNTY...
AT 208 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCK SPRINGS...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT PINE GROVE MILLS...
PARK FOREST...STATE COLLEGE...BOALSBURG AND PLEASANT GAP.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA AND PENNSYLVANIA STATE UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 155 AND 166...I-99 BETWEEN MILE MARKERS 58
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45.
LAT...LON 4106 7768 4083 7749 4072 7778 4074 7784
4069 7794 4073 7807 4079 7812
FORECASTER: TYBURSKISpecial weather statement, Sep 11, 1:21 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT WED SEP 11 2013
PAZ005-111845-
MCKEAN PA-
221 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MCKEAN COUNTY...
AT 218 PM EDT...A STRONG THUNDERSTORM WAS NEAR KINZUA BRIDGE STATE
PARK...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT CROSBY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
46...STATE ROAD 59...STATE ROAD 446.
LAT...LON 4191 7838 4172 7822 4161 7848 4163 7849
4163 7862 4172 7871
FORECASTER: TYBURSKIEvent by event
10 thunderstorm wind, 5 hail, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Clinton
- When
- September 11, 1:30 PM EST
- Where
- Clinton County, 0.69 mi N of South Renovo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.330, -77.750
Thunderstorm winds estimated near 60 mph knocked down trees in Renovo.
Hail, Lycoming
- When
- September 11, 3:07 PM EST
- Where
- Lycoming County, 0.69 mi N of Hughesville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.240, -76.730
Penny size hail (0.75 inch diameter) was reported in Hughesville.
Hail, Lycoming
- When
- September 11, 3:10 PM EST
- Where
- Lycoming County, 1.71 mi WSW of Hughesville
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 41.220, -76.760
Quarter size hail (1 inch diameter) was reported near Muncy.
Thunderstorm Wind, Lycoming
- When
- September 11, 3:10 PM EST
- Where
- Lycoming County, 1.71 mi WSW of Hughesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 41.220, -76.760
Thunderstorm winds estimated near 60 mph knocked down trees near Muncy.
Thunderstorm Wind, Lycoming
- When
- September 11, 3:30 PM EST
- Where
- Lycoming County, 0.69 mi N of Hughesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.240, -76.730
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near Hughesville.
Thunderstorm Wind, Cambria
- When
- September 11, 3:53 PM EST
- Where
- Cambria County, 2.71 mi WNW of Amsbry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- CoCoRaHS
- Coordinates
- 40.540, -78.620
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near Loretto.
Thunderstorm Wind, Cambria
- When
- September 11, 4:05 PM EST
- Where
- Cambria County, Frugality
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.650, -78.500
Thunderstorm winds estimated near 60 mph knocked down trees near Frugality.
Thunderstorm Wind, Dauphin
- When
- September 11, 4:20 PM EST
- Where
- Dauphin County, 1.26 mi WSW of Lykens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 40.560, -76.700
Thunderstorm winds estimated near 60 mph damaged a roof in Lykens.
Hail, Potter
- When
- September 11, 4:40 PM EST
- Where
- Potter County, 0.51 mi E of Shinglehouse
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 41.970, -78.190
Quarter size hail (1 inch diameter) was reported in Shinglehouse.
Hail, Schuylkill
- When
- September 11, 6:03 PM EST
- Where
- Schuylkill County, 0.87 mi SE of Mahanoy City
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 40.810, -76.140
Quarter size hail (1 inch diameter) was reported in Mahanoy City.
Flash Flood, Potter
- When
- September 11, 6:20 PM EST to 9:00 PM EST
- Where
- Potter County, 0.43 mi SSW of Shinglehouse to 0.3 mi SSW of Shinglehouse
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 41.964, -78.203
Several thunderstorm clusters produced heavy rain and localized flash flooding in and around the Shinglehouse area.
Thunderstorm Wind, Potter
- When
- September 11, 6:26 PM EST
- Where
- Potter County, 1.69 mi WSW of Genesee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.990, -77.900
Thunderstorm winds estimated near 60 mph knocked down trees in Genesee.
Thunderstorm Wind, Potter
- When
- September 11, 6:30 PM EST
- Where
- Potter County, 4.82 mi WNW of Shinglehouse
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.988, -78.291
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires on Barbertown Road.
Thunderstorm Wind, McKean
- When
- September 11, 6:30 PM EST
- Where
- McKean County, 1.24 mi NW of Bellrun
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.940, -78.250
Thunderstorm winds estimated near 60 mph knocked down trees near Annin Creek.
Flash Flood, McKean
- When
- September 11, 6:35 PM EST to 9:00 PM EST
- Where
- McKean County, Bellrun to 2.47 mi NW of Port Allegany
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 41.930, -78.230
Several thunderstorm clusters produced heavy rain and flash flooding across northeast McKean County. Road closures included RT 446, intersection of Newell Creek/Sartwell Roads, SR 155 in Turtlepoint, Taylor Brook Drive, Bell Run Road and Sun Valley Road near Eldred.
Hail, Cumberland
- When
- September 11, 6:54 PM EST
- Where
- Cumberland County, Shippensburg
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 40.050, -77.520
Penny size hail (0.75 inch diameter) was reported near Shippensburg.
Thunderstorm Wind, Cumberland
- When
- September 11, 6:56 PM EST
- Where
- Cumberland County, 1.38 mi W of Shippensburg Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.067, -77.496
Thunderstorm winds estimated near 60 mph knocked down trees along Route 11 near Shippensburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Colorado, September 11 to 20, 20136 deaths · 5 injured · $654 million · 73 events
- Flash Flooding and Flood in Colorado, September 11 to 12, 20131 death · 5 events
- Heat in Illinois, September 11, 20131 death · 1 event
- Hail and Damaging Winds in Vermont, September 11 to 12, 2013$360,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Michigan, September 11, 2013$525,000 · 1 in hail · 4 events
- Hail and Damaging Winds in New York, September 11, 2013$105,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Arkansas, September 11 to 12, 2013$114,000 · 1 in hail · 9 events
- Flash Flooding and Flooding in Pennsylvania, September 11, 2013$105,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Kentucky, September 11, 20135 injured · $18,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New York, September 11, 2013$86,000 · 50 kt wind · 8 events
- Damaging Winds in West Virginia, September 11, 2013$50,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Michigan, September 11, 2013$20,000 · 56 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471887, 471890, 471952, 471953, 471894, 471900, 471907, 471954, 471908, 471955, 472160, 471958, 471963, 471964, 472161, 471956, 471960.